Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Periodic groups whose simple modules have finite central endomorphism dimension


Author: Robert L. Snider
Journal: Proc. Amer. Math. Soc. 134 (2006), 3485-3486
MSC (2000): Primary 16S34, 20C07
DOI: https://doi.org/10.1090/S0002-9939-06-08438-3
Published electronically: June 19, 2006
MathSciNet review: 2240659
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Theorem. If $ k$ is an uncountable field and $ G$ is a periodic group with no elements of order the characteristic of $ k$ and if all simple $ k[G]$ modules have finite central endomorphism dimension, then $ G$ has an abelian subgroup of finite index.


References [Enhancements On Off] (What's this?)

  • 1. P. Hall, On the finiteness of certain soluble groups, Proc. London Math. Soc. (3) 9(1959), 595-622. MR 0110750 (22:1618)
  • 2. B. Hartley, Locally finite groups whose irreducible modules are finite dimensional, Rocky Mountain J. Math. 13(1983), 255-263. MR 0702822 (85e:20008)
  • 3. I. Kaplansky, The structure of certain operator algebras, Trans. Amer. Math. Soc. 70(1951), 219-255. MR 0042066 (13:48a)
  • 4. D. S. Passman, The algebraic structure of group rings, Wiley-Interscience [John Wiley & Sons], 1977. MR 0470211 (81d:16001)
  • 5. J. E. Roseblade, Group rings of polycyclic groups, J. Pure Appl. Algebra 3(1973), 307-328. MR 0332944 (48:11269)
  • 6. D. S. Passman and W. V. Temple, Groups with all irreducible modules of finite degree, Algebra (Moscow, 1998), 263-279. MR 1754674 (2001f:20017)
  • 7. B. A. F. Wehrfritz, Groups whose irreducible representations have finite degree, Math. Proc. Cambridge Philos. Soc. 90(1981), 411-421. MR 0628826 (83a:20011)
  • 8. R. L. Snider, Solvable groups whose irreducible modules are finite dimensional, Comm. Algebra 10(1982), 1477-1485. MR 0662712 (84a:20010)
  • 9. R. L. Snider, Group rings with finite endomorphism dimension, Arch. Math. (Basel) 41(1983). MR 0721053 (85i:16015)
  • 10. B. A. F. Wehrfritz, Groups whose irreducible representations have finite degree, II, Proc. Edinburgh Math. Soc. (2) 25(1981), 237-243. MR 0678547 (84b:20042a)
  • 11. B. A. F. Wehrfritz, Groups whose irreducible representations have finite degree, III, Math. Proc. Cambridge Philos. Soc. 91(1982), 397-406. MR 0654085 (84b:20042b)
  • 12. B. A. F. Wehrfritz, Group rings with finite central endomorphism dimension, Glasgow Math. J. 24(1983), 169-176. MR 0706146 (85c:20007)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 16S34, 20C07

Retrieve articles in all journals with MSC (2000): 16S34, 20C07


Additional Information

Robert L. Snider
Affiliation: Department of Mathematics, Virginia Polytechnic Institute and State University, Blacksburg, Virginia 24061-0123
Email: snider@math.vt.edu

DOI: https://doi.org/10.1090/S0002-9939-06-08438-3
Keywords: Group rings, periodic groups
Received by editor(s): June 16, 2005
Received by editor(s) in revised form: July 19, 2005
Published electronically: June 19, 2006
Communicated by: Martin Lorenz
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society